Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Have eyelid eczema. Do not want to use Elidel due to cancer risk. What should I do?

I have, what I have been told , eyelid eczema on one eyelid only. I do not want to use the Elidel as the doctor prescribed due to its association with cancer . I believe the problem is systemic and would like to figure out what is causing it and treat it that way. I don t believe it is due to allergy from cosmetics because it has only affected one eye and I have been using the same line of cosmetics for years. It burns to put cream on that particular eyelid so I have switched to a natural cream. What should I do? Will allergy testing provide the source of this issue?
Asked On : Thu, 16 Aug 2012
Answers:  1 Views:  69
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Thanks for writing to us.
Elidel has a very small risk of causing cancer. Had it been so common, we would have stopped prescribing it. So if its the only reason you do not want to use it, please be assured you would never devlop one as for eczema treatment required would not be so prolonged so as to increase cancer risk.
Anyways in my practice i usually prescribe a very mild steroid like desonide to be used two times in a day over affected area along with use of moisturiser. normally eye lid eczema would respond in five to seven days maximum. Once it has cleared use desonide over affected area on alternate nights for a week and then stop. If there are episodes of recurrence, then I prescribe elidel after a short course of steroid for its steroid sparing effect( gives same results as steroids without any side effect).
Also avoid any cosmetic eye application till lesions clear completely.
TAke care
Answered: Sat, 28 Sep 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor